MAUDE Adverse Event Report: ANGIODYNAMICS SOFT-VU KMP 4F X 40CM 035 NB 0SH ANGIOGRAPHIC CATHETER; SOFT-VU KMP ANGIOGRAPHIC CATHETER

ANGIODYNAMICS SOFT-VU KMP 4F X 40CM 035 NB 0SH ANGIOGRAPHIC CATHETER; SOFT-VU KMP ANGIOGRAPHIC CATHETER
Catalog Number 10734301
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
During the procedure, after the soft-vu kmp 4f x 40cm 035 nb 0sh catheter had been threaded over the wire, the tip of the catheter detached inside the patient.This was noticed when withdrawing the wire from the patient.The tip remained on the wire, and was not retained inside the patient.The catheter was replaced with a new of the same device and the procedure was completed.The patient did not experience any adverse effects, harm, or require medical intervention because of this incident.
 
Additional Manufacturer Narrative
The reported device has yet to be returned to the manufacturer for a device evaluation.An investigation into the root cause for product problem is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Additional Manufacturer Narrative
As the reported device was not returned, angiodynamics is unable to perform a device evaluation.The customer's reported complaint description of the catheter tip fractured and/or detached was not confirmed as no complaint sample was returned for evaluation.Without receiving a sample for evaluation, a definitive root cause cannot be determined.Possible root cause for the tip detaching was likely due excessive tensile force applied during catheter withdrawal, i.E.Handling damage by the end user.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.  the review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: the instructions for use, which is supplied to the end user with states; "never advance or retract an angiographic catheter or guidewire against resistance.This may result in damage to the vessel, the product, or both.Do not attempt to hand straighten the tip of any curved tipped catheters which are furnished with a tip straightener.This may result in damage to the product.Tip straighteners are furnished on all catheters intended to be straightened with the aid of a tip straightener.Always use a guidewire to remove the catheter from the vasculature.Failure to do so may result in damage to the vessel, puncture site, product, or all three.The maximum pressure limit of catheters intended for flush angiography is stated on the catheter package.When using a pressure injector, do not exceed the stated maximum pressure.Catheters intended for selective angiography do not have a maximum pressure limit stated on the catheter package.Typical flow rates of up to 10cc per second are stated with pressure generated to achieve these typical flow rates.Never advance or retract an angiographic catheter or guidewire against resistance.This may result in damage to the vessel, the product, or both.Angiodynamics angiographic catheters are designed for use with specific guidewire diameters.The recommended maximum guidewire diameter is specified on the catheter label".A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
SOFT-VU KMP 4F X 40CM 035 NB 0SH ANGIOGRAPHIC CATHETER
Common Device Name
SOFT-VU KMP ANGIOGRAPHIC CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key16662508
Report Number1319211-2023-00021
Device Sequence Number20484725
Product Code DQO
UDI-Device IdentifierH787107343015
UDI-PublicH787107343015
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K112452
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Catalogue Number10734301
Device Lot Number5767857
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2023
Supplement Date Received by Manufacturer06/12/2023
Initial Report FDA Received Date04/03/2023
Supplement Report FDA Received Date06/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age34 YR
Patient SexMale